Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 3, 2016, 6:51 PM CST for Walton County, Florida. It took effect at Feb 3, 2016, 9:15 PM CST. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 6:51 PM CST (00:51 UTC)
- In effect from
- Feb 3, 2016, 9:15 PM CST
- Expired
- Feb 4, 2016, 11:38 PM CST
- In force
- 26 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1). The gauge peaked at 15.39 ft at Feb 4, 2016, 6:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
947 WGUS42 KTAE 040051 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 751 PM EST WED FEB 3 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-050051- /O.NEW.KTAE.FL.W.0007.160204T0315Z-000000T0000Z/ /MHDF1.1.ER.160204T0315Z.160204T2200Z.000000T0000Z.NO/ 651 PM CST WED FEB 3 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From this evening, or until the warning is cancelled. * At 6:30 PM Wednesday the stage was 13.2 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by tonight and continue to rise to near 14.5 feet by tomorrow afternoon. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
2 follow-up statements
849 WGUS82 KTAE 040341 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 PM EST WED FEB 3 2016 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-050341- /O.EXT.KTAE.FL.W.0007.000000T0000Z-160205T0538Z/ /MHDF1.1.ER.160204T0246Z.160204T1100Z.160204T2338Z.NO/ 941 PM CST WED FEB 3 2016 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until Thursday evening. * At 9:30 PM Wednesday the stage was 14.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 15.5 feet by Thursday morning. The river will fall below flood stage tomorrow afternoon. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
979 WGUS82 KTAE 041550 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1050 AM EST THU FEB 4 2016 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-050538- /O.CON.KTAE.FL.W.0007.000000T0000Z-160205T0538Z/ /MHDF1.1.ER.160204T0246Z.160204T1130Z.160204T2338Z.NO/ 950 AM CST THU FEB 4 2016 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until this evening. * At 9:30 AM Thursday the stage was 15.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by late this afternoon. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 3, 2:45 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 3, 2:45 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EST WED FEB 3 2016
...Heavy Rain Threat to Continue Overnight...
.Near Term [Through Tonight]...
Front is still stretched across Georgia into the Florida
panhandle with a line of thunderstorms moving across the CWA
ahead of the front. This will continue to spread eastward into
tonight and hi-res models suggest the line will become less
defined with a broader area of rain by tonight. There is good
agreement with the hi-res models that the area of rain will
persist and train across the eastern two- thirds of the CWA
tonight. Given this, have continued with mainly categorical PoPs
for tonight.
A marginal severe risk continues for this afternoon. SPC
mesoanalysis shows SB CAPE values up to 1000 J/kg but these higher
values are a little further east of the area of better convection.
Low level shear has decreased slightly from this morning with
around 30kts this afternoon. The strong/severe threat will lessen
tonight as the instability values decrease.
The bigger threat at this point remains flash flooding (and
eventually river flooding) as the initial line is producing rain
rates of two to four inches per hour. In addition, the rain is
expected to broaden into a larger area and train late this
afternoon into this evening and thus a Flash Flood Watch remains
in effect for much of the area into tonight. More details on the
impacts are available in the hydro section.
.Short Term [Thursday Through Friday Night]...
Surface front will push southwest of the forecast area early
Thursday morning. However, deep southwest flow will continue to
ride up and over the front, with the primary shortwave lagging
behind and delaying the passage of the upper trough. This will
keep isentropic lift in place over the eastern half of the
forecast area through much of the day on Thursday, with steady
(occasionally heavy) rain expected. Rainfall totals from this
afternoon through Thursday afternoon will exceed 3 inches for most
areas east of the river. Rain chances will gradually diminish from
west to east on Thursday. With the front passing and rain weather
expected, temperatures will likely be steady or slowly fall
through most of the day, with high temperatures occurring in
the morning.
.Long Term [Saturday Through Wednesday]...
A series of strong shortwaves will dive towards the Gulf Coast
through the extended period. First shortwave will induce explosive
cyclogenesis just off the southeast coast late Saturday into
Sunday. With the strength of the upper system, could see a shower
or two across the area on Saturday. However, any rainfall amounts
would be very light. High temperatures will rise a bit through the
weekend, with lower to mid 50s on Saturday turning into upper 50s
and lower 60s by Monday. The next potent shortwave will reach the
Gulf Coast on Monday, ushering in a progressively colder airmass.
While little precip is expected, temperatures will be noticably
colder, with highs in the 50s and lows in the lower 30s.
&&
.Aviation...
[Through 18Z Thursday] A line of storms crossing our area will
gradually slow in eastward motion and stall briefly overnight east
of ECP and DHN around 06Z. Expect mostly MVFR-IFR ceilings and
visibilities through the period east of the front (TLH, ABY, VLD).
West of the front, however, conditions may improve to VFR later
tonight. Winds will be from the south gusting to around 20 kts
ahead of the front, more variable during storms but still gusty,
and from the north-northwest behind the front around 10 kts with
gusts to around 15 kts possible.
&&
.Marine...
Offshore winds will increase to near Small Craft Advisory
conditions tonight in the wake of a cold front. Winds will shift
to the northeast and weak by late Friday as high pressure builds
overhead. Strong winds will return by Sunday as low pressure
deepens just northeast of Florida.
&&
.Fire Weather...
Rain will continue from this afternoon and through tonight over
much of the area, before gradually exiting on Thursday morning.
Wetting rains are likely everywhere. Drier air will arrive on
Friday, but red flag conditions are not expected. High dispersions
are also likely on Friday afternoon.
&&
.Hydrology...
A widespread 2 to 4 inches of rain is forecast across much
of the forecast area with today and tomorrow's frontal passage.
Localized areas may receive totals closer to 4-6 inches, which poses
a risk for flash flooding. A flash flood watch remains in effect.
Outside of the flash flood threat, the widespread rain totals are
forecast to cause flooding along several area rivers and streams
including the Shoal River, Pea River, Choctawhatchee River,
Kinchafoonnee Creek, Chipola River, and Withlacoochee River, as
well as continue flooding along the Apalachicola River.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 54 57 36 58 38 / 90 90 10 0 0
Panama City 51 56 38 55 40 / 90 80 10 0 0
Dothan 48 56 33 55 34 / 60 30 10 0 0
Albany 51 56 33 56 34 / 90 70 10 0 0
Valdosta 55 58 35 58 37 / 100 90 20 0 0
Cross City 64 65 36 60 41 / 70 90 30 0 0
Apalachicola 54 57 39 57 43 / 90 90 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning FOR Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Wakulla-Gadsden-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Leon-Liberty-Madison.
High Rip Current Risk until 1 AM EST /midnight CST/ Thursday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
Flash Flood Watch until 7 PM EST /6 PM CST/ this evening FOR
Calhoun-Central Walton-Coastal Bay-Holmes-Inland Bay-
Jackson-North Walton-South Walton-Washington.
GA...Flash Flood Watch through Thursday morning FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch until 6 PM CST this evening FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...NONE.
&&
NEAR TERM...FIEUX
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...FIEUX
MARINE...CAMP
FIRE WEATHER...LAMERS
HYDROLOGY...MOOREIn the hours before
Local storm report, Feb 3, 4:50 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 1 N GRAND RIDGE 30.72N 85.02W
02/03/2016 JACKSON FL 911 CALL CENTER
ROAD CLOSED DUE TO WATER OVER THE ROAD ON HIGHWAY 69
NORTH OF HIGHWAY 90
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:35 PM CST | Special Marine Warning | TAE | 85 min | |
| Feb 3, 8:34 PM CST | River Flood Warning | TAE | Holmes, Washington | 7 days |
| Feb 4, 2:57 AM CST | Small Craft Advisory | TAE | 33 hr | |
| Feb 4, 8:27 AM CST | Rip Current Statement | TAE | Gulf | 10 hr |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.